Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jan 21, 2010, 5:54 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2010, 5:54 PM MST (00:54 UTC)
- Expired
- Jan 21, 2010, 8:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 651 m²/s²
- 0-3 km storm-relative helicity
- 994 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WGUS55 KVEF 220054
FFWVEF
AZC015-220345-
/O.NEW.KVEF.FF.W.0007.100122T0054Z-100122T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
554 PM MST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
THIS INCLUDES THE CITY OF WIKIEUP...
* UNTIL 845 PM MST
* AT 549 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LINE OF THUNDERSTORM OVER THE WARNED AREA.
AUTOMATED GAGES ACROSS EASTERN MOHAVE COUNTY INDICATE EXCESSIVE
RAINFALL DURING THE PAST HOUR. SEVERAL MOHAVE COUNTY FLOOD CONTROL
GAGES NEAR TRUXTON...PEACH SPRINGS...INTERSTATE 40 AND WIKIEUP
HAVE REPORTED TWO INCHES OF BETWEEN 445 PM AND 545 PM MST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.
&&
LAT...LON 3574 11376 3572 11331 3561 11330 3432 11332
3430 11352 3427 11357 3424 11372
$$
PIERCE2 follow-up statements
612
WGUS75 KVEF 220200
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
700 PM MST THU JAN 21 2010
AZC015-220345-
/O.CON.KVEF.FF.W.0007.000000T0000Z-100122T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
700 PM MST THU JAN 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR SOUTH
CENTRAL MOHAVE COUNTY...
AT 659 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREAS OF LIGHT TO MODERATE RAIN OVER THE WARNED AREA IN
EXTREME EASTERN MOHAVE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VALENTINE...PEACH SPRINGS...WIKIEUP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE
THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3574 11376 3572 11331 3561 11330 3432 11332
3430 11352 3427 11357 3424 11372
$$
PIERCE761
WGUS75 KVEF 220342
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
842 PM MST THU JAN 21 2010
AZC015-220349-
/O.EXP.KVEF.FF.W.0007.000000T0000Z-100122T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/
MOHAVE AZ-
842 PM MST THU JAN 21 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST FOR SOUTH
CENTRAL MOHAVE COUNTY...
THE LINE OF HEAVY RAIN THAT MOVED THROUGH EASTERN MOHAVE COUNTY IN
THE EARLY EVENING HAS MOVED OUT OF THE COUNTY.
SCATTERED SHOWERS WILL CONTINUE THROUGH THE NIGHT WITH NEW RAINFALL
AMOUNTS AT OR LESS THAN A TENTH OF AN INCH.
LAT...LON 3574 11376 3572 11331 3561 11330 3432 11332
3430 11352 3427 11357 3424 11372
$$
PIERCEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 5:49 PM MST, 5 minutes earlier.
Area forecast discussion, Jan 21, 5:49 PM MST, 5 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 PM PST THU JAN 21 2010
CORRECTION TO THE ISSUANCE TIME
.SYNOPSIS...A POWERFUL STORM WILL BRING SNOW AND LOWER ELEVATION
RAIN TO THE AREA THROUGH TONIGHT. SOME OF THE RAIN WILL BE HEAVY
AT TIMES IN THE MOJAVE DESERT AND COULD CAUSE FLOODING. SNOW
LEVELS WILL LOWER TONIGHT AND PRECIPITATION WILL CHANGE OVER TO
SNOW DOWN TO AT LEAST 3000 FEET AND LOCALLY LOWER. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY WITH LESS OF A
CHANCE OF ON SATURDAY. A DRYING TREND WILL START OFF NEXT WEEK
WITH ANOTHER STORM EXPECTED TO AFFECT THE AREA ON TUESDAY.
&&
.UPDATE TO THE AVIATION SECTION...
.AVIATION...FOR MCCARRAN...DRY SLOT HAS MOVED INTO THE AREA FASTER
THAN PREVIOUSLY THOUGHT. THIS HAS RESULTED IN IMPROVING CONDITIONS
ACROSS THE LAS VEGAS VALLEY. LOW CEILINGS AND SHOWERS WILL CONTINUE
IN THE AREA WITH MOUNTAIN OBSCURATION THROUGH 06Z FRIDAY. THERE WILL
ALSO BE A CHANCE OF A THUNDERSTORM. ADDITION IMPROVEMENT WILL BE
SEEN AFTER 06Z WITH CONDITIONS BECOMING SCT-BKN AOA 6K FT THROUGH
00Z SATURDAY WITH A CHANCE OF SNOW SHOWERS. THERE WILL BE A CHANCE
OF FOG IN THE VALLEY FRIDAY MORNING BUT CHANCE IS NOT ENOUGH TO PUT
INTO THE AREA TAFS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STRONG STORM TO MOVE ACROSS THE AREA TONIGHT WITH
PARTIAL CLEARING TAKING PLACE FROM WEST TO EAST. WIDESPREAD CIGS BLO
3K FT AND VSBY BLO 5SM IN RN/SN THROUGH 12Z EAST OF THE KLAS VALLEY.
ISOLATED THUNDERSTORMS POSSIBLE. MOUNTAIN OBSCUREMENT THROUGH 06Z
FRIDAY WITH PARTIAL CLEARING THEN TAKING PLACE FROM THE WEST. AFTER
09Z EXPECT SCT-BKN CLOUDS THROUGH 00Z SATURDAY AOA 6K FT WITH A
CHANCE OF SNOW SHOWERS. LOCAL AREAS OF FOG MAY BE SEEN FRIDAY
MORNING BUT CHANCE IS NOT ENOUGH TO PUT INTO THE AREA TAFS.
&&
.PREV DISCUSSION....321 PM PST
.SHORT TERM...I'VE ALWAYS WONDERED WHAT IT MUST HAVE BEEN LIKE TO
WORK AN EVENT WHERE YOU SET AN ALL-TIME RECORD LOW SEA LEVEL
PRESSURE AND NOW I AM GETTING MY CHANCE. THE STORM ITSELF HAS TWO
LOWS TO BE NOTED - AN UPPER LOW OFF THE COAST OF THE PAC NW AND A
SURFACE LOW LOCATED NEAR THE MONTEREY PENINSULA OF CALIFORNIA. THE
BULK OF THIS STORM WILL AFFECT THE AREA THIS EVENING WITH THINGS
WINDING DOWN HOPEFULLY BY MIDNIGHT IN MOST OF CALIFORNIA AND NEVADA
(OUTSIDE OF ANY FLOODING) AND BY DAYBREAK IN MOHAVE COUNTY.
HERE IS A BREAKDOWN OF OUR THOUGHTS BY IMPACT...
RAIN/FLOODING...RAIN...HEAVY AT TIMES WILL CONTINUE THROUGH THIS
EVENING. WE EXPECT THE HEAVIEST RAIN WILL AFFECT LAS VEGAS BETWEEN
5 PM AND 9 PM AS WELL AS THE COLORADO RIVER VALLEY AND THIS
EVENING'S COMMUTE WON'T BE A ENJOYABLE ONE...DRIVE CAREFULLY.
LOTS OF REPORTS OF URBAN FLOODING AND WASHES RISING ACROSS THE
AREA AND THIS WILL CONTINUE THROUGH THIS EVENING AT THE LEAST.
BECAUSE THE GROUND IN SATURATED...RAIN IS FALLING AND EXPECTED TO
GET HEAVIER WE HAVE HOISTED FLASH FLOOD WATCHES AND FLOOD ADVISORY
AND WILL COVER THE MORE SERIOUS FLASH FLOODING WITH FLASH FLOOD
WARNINGS. THIS WILL BE THE MOST WIDESPREAD IMPACT IN THE LOWER
ELEVATIONS OF THE MOJAVE DESERT. WIDESPREAD ONE TO TWO INCH
AMOUNTS ARE EXPECTED FROM INTERSTATE 15 WITH AMOUNTS AS HIGH AS
THREE TO FOUR INCHES IN MOHAVE COUNTY. THE MODELS CONTINUE TO KEY
IN ON THE AREA ACROSS THE COLORADO RIVER VALLEY AND MOHAVE COUNTY
FOR THE HEAVIEST RAIN POTENTIAL THIS EVENING.
THUNDERSTORMS...A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE
COLORADO RIVER VALLEY THIS AFTERNOON/EARLY EVENING WITH THE MAIN
THREAT BEING GUSTY WINDS IN AND NEAR STORMS.
SNOW...SNOW LEVELS HAVE BEEN MUCH LOWER THAN EXPECTED TODAY AND
THE CONCERN TONIGHT AS HOW LOW DO THEY GO? THEY ARE ALREADY
RUNNING AROUND 3000-3500 FEET WEST OF VEGAS AND ABOUT 5000 FEET TO
THE EAST AND WILL LOWER TONIGHT AS COLDER AIR WORKS IN. MUCH OF
THE AREA IS UNDER WINTER STORM WARNINGS OR AN ADVISORY BUT WE MAY
SEE MORE SNOW THAN EXPECTED TONIGHT IN PLACES LIKE THE OWENS
VALLEY AND NORTHWEST SAN BERNARDINO COUNTY. ALSO OF CONCERN IS THE
WEST SIDE OF LAS VEGAS WHERE SNOW HAS BEEN FALLING BUT NOT
STICKING - YET. I WOULD NOT COUNT OUT SOMETHING STICKING ON THE
WEST SIDE OF THE VALLEY AS SNOW LEVELS DROP THIS EVENING BUT IF
IT DOES IT MAY BE AN INCH OR SO ON UNPAVED SURFACES. HIGHER
ELEVATIONS ABOVE 7000 FEET WILL SEE SNOW BY THE FEET WITH EASTERLY
FLOW INTO LINCOLN COUNTY ENHANCING SNOW IN THE EAST FACING SLOPES
AS THE FLOW UPSLOPES.
WIND...GUSTY SOUTH WINDS ARE EXPECTED THROUGH THIS EVENING IN
MOHAVE COUNTY WITH GUSTS OF 40 TO 50 MPH POSSIBLE. 60-80 KNOT
WINDS ALOFT ALIGN WELL WITH THE SURFACE AND SHOULD MIX DOWN
CREATING SEVERAL HOURS OF GUSTY WINDS ESPECIALLY IN THE HIGHER
ELEVATIONS ABOVE 5000 FEET.
TOMORROW THE MAIN SURFACE COLD FRONT WILL HAVE PASSED THROUGH.
WITH A COLD POOL ALOFT OVERHEAD AND LOTS OF INSTABILITY
PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE. ANY HEATING WILL
DESTABILIZE THINGS AND EXPECT TO SEE THUNDERSTORMS POP. MODELS SHOW
THE BEST INSTABILITY FROM LAS VEGAS SOUTH AND EAST AND IN LINCOLN
COUNTY. THERE WILL BE LOW FREEZING LEVELS SO SOME SHOWERS MAY BE
ACCOMPANIED BY SMALL HAIL OR GRAUPEL (ICE PELLETS). IN ADDITION A
FEW STORMS MAY PRODUCE BRIEF HEAVY RAIN THAT COULD ADD TO ANY
FLOOD THREATS. SNOW LEVELS COULD ALSO BE LOCALLY LOWER AND BRIEF
BURSTS COULD DUMP A FEW INCHES OF SNOW DOWN AS LOW AS 3500 FEET.
SLOW DRYING TAKES PLACE ON SATURDAY BUT ENOUGH MOISTURE IS AROUND
TO KEEP IN SOME CLOUDS AND MOUNTAIN SHOWERS. WE SHOULD DRY OUT
AREA-WIDE BY SATURDAY NIGHT.
.LONG TERM...NO REAL CHANGES MADE TO THE CURRENT FORECAST. DECREASED
POPS ON TUESDAY...MAINLY ACROSS MOHAVE COUNTY. ALSO DECREASED SNOW
LEVELS FOR MOST OF THE TIME PERIOD.
SUNDAY STARTS WITH A RIDGE ACROSS THE AREA. THE RIDGE FLATTENS
OUT ON MONDAY IN RESPONSE TO THE LOW MOVING INTO THE PACIFIC
NORTHWEST. POPS WILL BE A BIT SLOWER TO MOVE INTO THE AREA THAN
THE PREVIOUS FORECAST. THE SIERRA MOUNTAINS WILL BEGIN TO SEE SOME
MOISTURE ON MONDAY AFTERNOON AND IT WILL SPREAD EAST MONDAY NIGHT
AND JUST ABOUT CHANCE POPS EVERYWHERE BY TUESDAY. IT CLEARS OUT
WEST TO EAST TUESDAY NIGHT AND WEDNESDAY. ANOTHER RIDGE BEGINS TO
BUILD OVER THE AREA BY FRIDAY.
&&
.HYDROLOGY...SEE THE LATEST PRODUCTS ISSUED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR NVZ018-019.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ016-020>022.
WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR NVZ014-015.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NVZ016.
AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ001>003-036.
WINTER STORM WARNING UNTIL 2 AM MST FRIDAY FOR AZZ001.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR AZZ001-003.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR AZZ003.
WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR AZZ001-003.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ519-521.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ523>527.
&&
SHORT TERM...STACHELSKI
LONG TERM...81
WINTER STATEMENTS...JENSEN
AVIATION...JENSEN
HYDROLOGY...KENNEDY/CZYZYK
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 21, 5:23 AM MST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 423 AM PST THU JAN 21 2010 CAZ519-521-220800- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 423 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW WILL RETURN LATE THIS MORNING. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW SHOWERS WILL LINGER FRIDAY AND SATURDAY. ANOTHER STORM WILL BRING MORE SNOW MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY. AZZ001-003-220800- NORTHWEST PLATEAU-NORTHWEST DESERTS- 523 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN AND GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND EVENING. A WIND ADVISORY WILL BE IN EFFECT FROM 11 AM THIS MORNING TO 11 PM THIS EVENING...AND A FLOOD WATCH WILL ALSO GO INTO EFFECT AT 11 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAIN WILL TAPER OFF EARLY FRIDAY MORNING...BUT THE BIG SANDY RIVER IS EXPECTED TO CREST ABOVE FLOOD STAGE DURING THE DAY FRIDAY. THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY AFTERNOON. SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. NVZ018-019-220800- SHEEP RANGE-SPRING MOUNTAINS- 423 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW WILL RETURN AROUND MIDDAY TODAY. A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 4 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL TAPER OFF EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE SNOW TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. NVZ014-015-220800- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 423 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SNOW WILL RETURN THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL TAPER OFF EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN AND SNOW TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. NVZ016-220800- NORTHEAST CLARK COUNTY- 423 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN IS EXPECTED THIS AFTERNOON AND EVENING. A FLOOD WATCH WILL GO INTO EFFECT AT 10 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAIN WILL TAPER OFF EARLY FRIDAY MORNING...BUT THE MUDDY RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE FRIDAY AFTERNOON. THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY AFTERNOON. SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. AZZ002-036-CAZ520-522>527-NVZ017-020>022-220800- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 423 AM PST THU JAN 21 2010 /523 AM MST THU JAN 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT VALLEY RAIN AND MOUNTAIN SNOW WILL OVERSPREAD THE AREA TODAY AND CONTINUE THROUGH THIS EVENING BEFORE TAPERING OFF TO SHOWERS OVERNIGHT. LOCALLY HEAVY RAIN AND SNOW WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN AND SNOW TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. MORGAN
In the hours before
Local storm report, Jan 21, 2:42 PM MST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
142 PM PST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW SPRING MOUNTAIN RANCH 36.07N 115.45W
01/21/2010 E0.5 INCH CLARK NV CO-OP OBSERVER
SPRING MOUNTAIN RANCH ESTIMATED AS MUCH AS HALF INCH OF
SNOW HAD FALLEN THIS AFTERNOON AT AN ELEVATION OF 3780
FEET.
0132 PM SNOW 3 SSW SUMMERLIN 36.16N 115.33W
01/21/2010 E0.0 INCH CLARK NV TRAINED SPOTTER
RAIN HAS CHANGED OVER TO ALL SNOW IN SUMMERLIN NEAR THE
RED ROCK CASINO AREA AT AN ELEVATION OF 3000 FEET AS OF
115 PM TODAY.
&&
STACHELSKILocal storm report, Jan 21, 3:43 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
243 PM PST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM SNOW SUN CITY SUMMERLIN 36.21N 115.31W
01/21/2010 E0.0 INCH CLARK NV PUBLIC
ALL SNOW WAS FALLING IN SUN CITY SUMMERLIN BUT NOT
ACCUMULATING AT AN ELEVATION AROUND 2800 FEET.
0226 PM HEAVY SNOW YUCCA FLAT (NTS SRD06) 36.96N 116.06W
01/21/2010 E20.0 INCH NYE NV OTHER FEDERAL
A TOTAL OF 20.0 INCHES OF SNOW WAS ESTIMATED ON THE NORTH
END OF THE NEVADA TEST SITE...SOME LIKELY FROM THE LAST
STORM. ROADS WERE CLOSED...ELEVATION UNKNOWN.
0238 PM SNOW MOUNTAINS EDGE 36.01N 115.27W
01/21/2010 E0.0 INCH CLARK NV NWS EMPLOYEE
SNOW WAS FALLING BUT NOT ACCUMULATING IN MOUNTAINS EDGE
AT AN ELEVATION OF 2800 FEET.
&&
STACHELSKILocal storm report, Jan 21, 5:07 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
407 PM PST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM SNOW 5 NW YUCCA VALLEY 34.16N 116.49W
01/21/2010 E5.0 INCH SAN BERNARDINO CA TRAINED SPOTTER
5.0 INCHES OF WET SNOW FELL SINCE SHORTLY AFTER DAYBREAK
IN PIONEERTOWN AT 4110 FEET IN ELEVATION.
0248 PM FLASH FLOOD 2 S JOSHUA TREE 34.10N 116.32W
01/21/2010 SAN BERNARDINO CA TRAINED SPOTTER
WATER WAS ON LOW SPOTS ON ROADS AND SMALL ROCKS AND
BRANCHES WERE ON ROADS IN THE JOSHUA TREE AREA. THIS
SPOTTER REPORTED 2.68 INCHES OF RAIN IN THE LAST 24
HOURS.
0248 PM FLASH FLOOD 2 SE KINGMAN 35.19N 114.01W
01/21/2010 MOHAVE AZ TRAINED SPOTTER
A SPOTTER REPORTED A DRIVEWAY WAS WASHED OUT AND 4 TO 6
INCHES OF WATER WAS FLOWING DOWN SOME STREETS IN KINGMAN.
0248 PM FLASH FLOOD 5 NE TA-BRAVO (CLR19) 35.25N 116.70W
01/21/2010 SAN BERNARDINO CA TRAINED SPOTTER
MUD WAS COVERING ROADS AT FORT IRWIN NORTH OF BARSTOW AND
ROADS WERE BEING BARRICATED OFF.
0314 PM FLASH FLOOD 16 SSE FURNACE CREEK 36.23N 116.77W
01/21/2010 INYO CA LAW ENFORCEMENT
BADWATER ROAD AT BADWATER BASIN WAS CLOSED DUE TO
FLOODING.
0334 PM SNOW INDEPENDENCE 36.80N 118.20W
01/21/2010 E4.0 INCH INYO CA LAW ENFORCEMENT
BETWEEN 3 AND 4 INCHES OF SNOW FELL SINCE LATE THIS
MORNING IN INDEPENDENCE AROUND 4000 FEET IN ELEVATION.
SEVERAL VEHICLES WERE REPORTED HAVING SKIDDED OFF HIGHWAY
395 IN THE INDEPENDENCE AREA.
0335 PM HEAVY RAIN PAHRUMP 36.21N 115.99W
01/21/2010 M0.23 INCH NYE NV TRAINED SPOTTER
A SPOTTER REPORTED MINOR FLOODING IN PAHRUMP.
0335 PM SNOW BISHOP 37.37N 118.40W
01/21/2010 E3.0 INCH INYO CA LAW ENFORCEMENT
THE BISHOP POLICE DEPARTMENT ESTIMATED 3.0 INCHES OF SNOW
FELL SINCE LATE THIS MORNING IN BISHOP AROUND 4000 FEET
IN ELEVATION.
0335 PM HEAVY SNOW MT. POTOSI 35.97N 115.50W
01/21/2010 M12.0 INCH CLARK NV TRAINED SPOTTER
A FOOT OF SNOW FELL AT THE MOUNT POTOSI SCOUT CAMP TODAY
AT AN ELEVATION OF 6200 FEET.
0340 PM SNOW 2 ENE SUMMERLIN 36.22N 115.27W
01/21/2010 M0.0 INCH CLARK NV TRAINED SPOTTER
A MIX OF RAIN AND SNOW WAS REPORTED IN NORTHWEST LAS
VEGAS.
0343 PM SNOW 2 ENE RED ROCK CANYON 36.15N 115.42W
01/21/2010 M1.5 INCH CLARK NV TRAINED SPOTTER
SINCE MIDDAY 1.5 INCHES OF SNOW HAD FALLEN AT CALICO
BASIN NEAR RED ROCK CANYON AT AN ELEVATION OF 3666 FEET.
&&
STACHELSKILocal storm report, Jan 21, 5:17 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
417 PM PST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 4 WSW DOWNTOWN LAS VEGA 36.15N 115.21W
01/21/2010 CLARK NV BROADCAST MEDIA
AT LEAST 6 INCHES OF WATER WAS AT THE INTERSECTION OF
OAKEY AND DECATUR IN LAS VEGAS. EVENT TIME ESTIMATED.
&&
STACHELSKILocal storm report, Jan 21, 5:23 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 PM PST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM SNOW 3 SW SUMMERLIN 36.18N 115.34W
01/21/2010 E0.1 INCH CLARK NV TRAINED SPOTTER
A VERY SMALL AMOUNT OF SNOW STUCK OM BUSHES AND OUTDOOR
CHAIRS IN SUMMERLIN AT AND ABOVE 3000 FEET.
&&
STACHELSKILocal storm report, Jan 21, 5:29 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 PM PST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM FLASH FLOOD 1 ENE NEEDLES 34.82N 114.60W
01/21/2010 SAN BERNARDINO CA LAW ENFORCEMENT
HIGHWAY 95 WAS CLOSED JUST SOUTH OF INTERSTATE 40 DUE TO
FLOODING.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:02 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 29 min |
| Jan 22, 12:00 AM MST | Areal Flood Advisory | VEF | Mohave | 7 hr |
| Jan 22, 4:45 AM MST | Winter Weather Advisory | VEF | Mohave | 12 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.